Thunderstorm Wind, Henry
- When
- June 28, 10:30 AM CST to 10:50 AM CST
- Where
- Henry County, Osage to Manlyville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.370, -88.420
Trees knocked down across Henry County.
A complex of severe thunderstorms over Southeast Missouri and Western Kentucky moved southeast into West Tennessee. There were a couple reports of damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
A complex of severe thunderstorms over Southeast Missouri and Western Kentucky moved southeast into West Tennessee. There were a couple reports of damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 28, 9:32 AM CST, 58 minutes earlier.
Area Forecast Discussion
National Weather Service Memphis TN
1032 AM CDT Thu Jun 28 2018
.UPDATE...
10AM temperatures are already in the upper 80s with a few spots
touching 90 degrees. This is yielding heat index values around the
century mark. In addition, latest SPC mesoanalysis shows a
bullseye of over 4000 SBCAPE over much of the area.
Latest WSR-88D radar from KPAH depicts a complex of severe
thunderstorms moving through extreme southeast Missouri. Current
storm motion suggests that the complex will continue to move
through an unstable airmass into northwest Tennessee within an
hour or so. Even though a strong capping inversion is in place,
the strength of the current cold pool will likely be able to
overcome that and create a damaging wind threat across much of
west Tennessee. Latest Hi-res models are in agreement with the
current thinking as well. SPC now has a mesoscale discussion out,
suggesting a severe thunderstorm watch will be issued soon.
Went ahead and adjusted temperatures down for the areas that will
receive rain this morning and early afternoon. New grids and zones
are now available.
&&
.PREV DISCUSSION... /issued 637 AM CDT Thu Jun 28 2018/
UPDATE...
See the 12z aviation discussion.
&&
.PREV DISCUSSION... /issued 242 AM CDT Thu Jun 28 2018/
DISCUSSION...
Convection is increasing across Central Missouri early this
morning. Several CAM models show this trend continuing eventually
forming into a MCS that will push into portions of Northwest
Tennessee later this morning. The convection will push into
Northern Alabama by the early afternoon hours. As a result, have
likely POPS across areas of West Tennessee near the Tennessee
River through noon time. Highs up near Paris, TN may stay in the
upper 80s due to the convection. Elsewhere, another hot and humid
day is expected across the Mid-South. Will go ahead and expand
the Heat Advisory to include Randolph, Clay, Dunklin, and Pemiscot
Counties for this afternoon.
The heat will continue into Friday as the center of the upper
ridge moves over the Mid-South. Will go ahead and expand the Heat
Advisory for the entire CWA through Friday evening as a result.
Chances for diurnal based convection will occur with best chances
occurring across Northeast Mississippi.
The upper ridge will push off to the northeast over the weekend
moving into the Ohio Valley and eventually the Mid-Atlantic
region. Chances for showers and thunderstorms will occur on the
backside of the ridge due to an increase in tropical moisture
spreading northward.
By early next week, the ridge will begin to rebuild back to the
west and will eventually strengthen over the Midwest by the
middle of next week. As a result, best chances for showers and
thunderstorms will begin to shift south over North Mississippi due
to the strengthening ridge to the north.
Overall, hot and humid conditions will continue across the area
over the next seven days. Highs will generally remain in the lower
to mid 90s with dewpoints in the lower to mid 70s. This will keep
heat indices above 100 degrees and hovering near 105 degrees at
times through the forecast period. Little relief will come at
night as lows will remain in the mid to upper 70s across much of
the area.
KRM
&&
.AVIATION...
/12z TAFs/
Expect VFR conditions through the TAF period with a diurnal Cu
field of 4500-5000 ft developing by late morning. Thunderstorms to
the north of the CWA will move south toward the area this morning
but will largely remain to the north and east of MKL. If these
storms are able to form into a more organized complex, outflow
winds may move across west TN later today, resulting in a wind
shift. Otherwise, a few showers/storms are possible at MKL/TUP
today but the probability remains low farther west where the ridge
is stronger. Winds will not be as strong from the southwest today
and should diminish to less than 7 kts after sunset.
Johnson
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 8 PM CDT Friday for Clay-Craighead-
Crittenden-Cross-Greene-Lawrence-Lee AR-Mississippi-
Phillips-Poinsett-Randolph-St. Francis.
MO...Heat Advisory until 8 PM CDT Friday for Dunklin-Pemiscot.
MS...Heat Advisory until 8 PM CDT Friday for Alcorn-Benton MS-Calhoun-
Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-Marshall-
Monroe-Panola-Pontotoc-Prentiss-Quitman-Tallahatchie-Tate-
Tippah-Tishomingo-Tunica-Union-Yalobusha.
TN...Heat Advisory until 8 PM CDT Friday for Chester-Fayette-Hardeman-
Hardin-Haywood-Lauderdale-Madison-McNairy-Shelby-Tipton.
Heat Advisory from 10 AM to 8 PM CDT Friday for Benton TN-
Carroll-Crockett-Decatur-Dyer-Gibson-Henderson-Henry-Lake-
Obion-Weakley.
&&Hazardous Weather Outlook National Weather Service Memphis TN 1104 AM CDT Thu Jun 28 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-291815- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 1104 AM CDT Thu Jun 28 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A heat advisory remains in effect for a large portion of the Mid-South. Heat index values will rise above 105 degrees resulting in dangerous heat conditions. Strong to severe thunderstorms are expected today...mainly along and north of a line from Dyersburg to Savannah, Tennessee. The main threats from these storms will be damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Afternoon heat indices will exceed 105 degrees over the Mid-South on Friday. A heat advisory has been issued. The hot and humid conditions will continue into early next week. Heat advisories may need to be extended. Strong to severe thunderstorms may occur on Friday with best chances occurring over Northeast Mississippi. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this morning through early afternoon across portions of west Tennessee. AC3
Special Weather Statement
National Weather Service Memphis TN
1049 AM CDT THU JUN 28 2018
TNZ004-021-022-281615-
Carroll TN-Benton TN-Henry TN-
1049 AM CDT THU JUN 28 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1115 AM CDT
FOR...
Northeastern Carroll County in northwestern Tennessee...
Central Benton County in Middle Tennessee...
Henry County in northwestern Tennessee...
At 1048 AM CDT...a strong thunderstorm producing pea to dime size
hail and winds to 45 mph was located near Cottage Grove, or 7 miles
northwest of Paris, moving southeast at 30 mph.
People in northeastern Carroll...central Benton and Henry Counties
should monitor this storm closely.
LAT...LON 3614 8793 3598 8825 3645 8852 3650 8852
3650 8829
TIME...MOT...LOC 1548Z 324DEG 24KT 3640 8836Special Weather Statement
National Weather Service Memphis TN
1125 AM CDT THU JUN 28 2018
TNZ003-004-022-281700-
Weakley TN-Benton TN-Henry TN-
1125 AM CDT THU JUN 28 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL NOON CDT
FOR...
Northeastern Weakley County in northwestern Tennessee...
Northeastern Benton County in Middle Tennessee...
Northern Henry County in northwestern Tennessee...
At 1125 AM CDT...a strong thunderstorm producing winds to 50 mph was
located near Cottage Grove, or 12 miles southwest of Murray, moving
southeast at 40 mph.
Very heavy rain is also possible with this thunderstorm.
People in northeastern Weakley...northeastern Benton and northern
Henry Counties should monitor this storm closely.
LAT...LON 3629 8795 3645 8830 3635 8854 3650 8859
3650 8806 3644 8806 3634 8797
TIME...MOT...LOC 1625Z 324DEG 35KT 3646 8842The Paducah radar (KPAH), 84 km away, was scanning. The volume nearest the first event began at 16:28 UTC.
2 thunderstorm wind. Local standard time, as filed.
Trees knocked down across Henry County.
Multiple trees and power lines knocked down in Camden.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2018Every state in 2018This day in weather historyWarnings in Tennessee, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 768257, 768259.